advertisement
Question
Posted by: Sue | 2009-08-27

Puzzled

Hi
I' m a 46-year-old woman and have had normal, stable weight for most of my life. In the past six months, however, I' ve just exploded! My eating and exercise habits haven' t changed, so I' m not sure what the reason could be. I eat fairly healthily and have cut down on eating even more to try and shed the weight but I continue to gain weight.

The initial onset of weight gain was most probably because I was on medication at the time which is known to cause weight gain. But I haven' t been on it for months and still continue to gain weight.

Can this be related to my age or anything?

Please help - I don' t have anymore clothes to wear!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Sue
Certain medications (e.g. female hormones, corticosteroids, some antidepressants, etc) can cause weight gain, but if you have stopped using the medication for more than 2 months then this should no longer be causing additional weight gain. Other factors that could be playing a role are hormone imbalances (thyroid, insulin and/or female hormones) (ask your dr to check these hormones to see if you have a thyroid deficiency, or insulin resistance, or if you are entering the menopause), and psychological factors (of these depression usually has the most dramatic effect on weight gain or loss depending on the patient). Discuss this possibility with the dr too. Getting older is associated with the gain of approx. 0,5 to 1 kg per year, which does not sound like the weight gain you are experiencing.
So ask your dr to check your hormones and possibly send you for an assessment to see if you are depressed.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement